Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sleep disturbance and depression

Mar 25, 2017

Edurant (rilpivirina) + Generic kivexa (abacavir and lamivudina) -4 months Sertralina 100mg and triticum ac-. Long term.

My partner takes the above meds. He has anxiety and depression but since the change he is suffering from sleep disturbance and suicidal thoughts but the docs keep telling him to hang in there. Some days he doesn't sleep others he sleeps 15 hours. Any suggestions? What could he tell his doctor to change? Which med is causing this unbelievable stress on him?

Response from Dr. Fawcett

Thanks for writing. I am sorry to hear about your partner's symptoms. Several of the medications you name could be responsible for, or at least aggravate, the symptoms you describe. I suspect Edurant may be playing a significant role. It can cause depression and very low moods, low energy, and even increased thoughts of suicide or self-harm.

Kivexa also can create psychological side effects, including tiredness, lethargy, and malaise. His physician may be trying to counteract these symptoms with sertraline (Zoloft), an SSRI antidepressant, which may not be working. Trying to find the right antidepressant can be very frustrating, as an individual may respond to one and not the other, or may find a particular drug very effective for a period of time only to realize it has stopped working.

Given the severity of your partner's symptoms I would strongly suggest that his doctor take a look at modifying his medication regimen. It's not unusual for symptoms to appear when one begins taking the medication, but if they persist that is a problem.

Wishing you and your partner all the best,

David



Previous
Suicide thoughts
Next
PreP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement